Forum

capaxone injection depth

Hi I’m new to the site and new to MS…although I’ve probably had it quite a while and been made to feel like a time waster by my gp, and asked numerous times if I’m think I might be depressed!
I developed optic neuritis in October last year, but was eventually formally diagnosed with MS in April, and started on Capaxone at the very end of September. I’m struggling with the stinging and bruising and lumps after injecting my Capaxone. The Capaxone helpline don’t specifically say what depth to use with the auto injector…and I get that everyone is different but I’m interested to know what range of depths people use? im fairly …well… chunky! I’m using 10 on my tummy 8 on my legs and for the first time today i let my hubby do it on my hips on 8. I really struggle with burning stinging feeling and a skin rash like a bee sting for a good few hours afterwards, the time is going less but the pain occupies all of my mind. I just sit on the couch and feel sorry for myself! I’m not soft where pain is concerned. I tried reducing the depth on my thighs but that felt worse. what’s your experience please. I really want to stay on this.

I stopped taking Copaxone due to injection site reactions. So my immediate thought is to switch to a different drug. But you’ve said you want to stay on Copaxone.

So, have you tried without the auto injector? That way you could gauge depth and speed more carefully.

Personally, I’ve never been a fan on injecting my stomach. For me it tended to be my bum that worked best - the fattest part!

Try giving it a go with just the needle - see what happens.

Sue

1 Like

I agree with Sue - I’ve been injecting copaxone for years and ditched the auto inject a long time ago - I just use the needle on its own and it gives more control and less pain - an ice pack or something along those lines can be a help with the injection site, as it freezes the skin or I believe an antihistamine tablet might help tummy, thighs and bum for me - have quite a bit of padding in them areas thanks to a chocolate addiction :smiley:

Thank you for your comments. this week has been quite bad for me. im going to try without the injector and an antihistamine. Thanks for your time in replying x